Alert archive / Illinois / Winter Storm Warnings in 2015

Winter Storm Warning 1, NWS Lincoln, IL

January 5, 20159 counties in Illinois

NWS Lincoln, IL issued this winter storm warning at Jan 5, 2015, 2:04 PM CST for 9 counties in Illinois. It took effect at Jan 5, 2015, 6:00 PM CST. It was in force for 8 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 5, 2015, 2:04 PM CST (20:04 UTC)
In effect from
Jan 5, 2015, 6:00 PM CST
Expired
Jan 6, 2015, 2:22 AM CST
In force
8 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 6:21 PM CSTSNOW 1.57 Nw Peoria, IL
Jan 5, 6:35 PM CSTSNOW 2Knoxville, IL
Jan 5, 7:10 PM CSTSNOW 2Peoria, ILAT WMBD-TV STUDIOS
Jan 5, 7:42 PM CSTSNOW 21 S Germantown Hills, IL
Jan 5, 7:45 PM CSTSNOW 1.8Mackinaw, ILVIA WMBD FACEBOOK PAGE
Jan 5, 7:51 PM CSTSNOW 3.37 Nw Peoria, IL4 INCHES TOTAL ON GROUND
Jan 5, 7:53 PM CSTSNOW 3.2Peoria, IL
Jan 5, 8:00 PM CSTSNOW 1Champaign, ILSOUTH SIDE OF CHAMPAIGN
Jan 5, 8:00 PM CSTSNOW 2.5Peoria, ILNEAR BRADLEY UNIVERSITY
Jan 5, 8:05 PM CSTSNOW 2E Bradford, ILTOTAL SO FAR. STARTED 450PM. MODERATE SNOW AT OBSERVATION TIME.
Jan 5, 8:05 PM CSTSNOW 2E Bradford, IL
Jan 5, 8:13 PM CSTSNOW 2.8Bloomington, IL
Jan 5, 8:15 PM CSTSNOW 1Stanford, IL
Jan 5, 8:15 PM CSTSNOW 3Germantown Hills, IL
Jan 5, 8:22 PM CSTSNOW 3.2Altona, IL
Jan 5, 8:29 PM CSTSNOW 1Tolono, ILBETWEEN 1 INCH AND 1.5 INCHES
Jan 5, 8:30 PM CSTSNOW 1.32 N Homer, IL
Jan 5, 8:30 PM CSTSNOW 3Eureka, IL
Jan 5, 8:30 PM CSTSNOW 3Hopewell, IL
Jan 5, 8:38 PM CSTSNOW 45 Nw Peoria, ILSTILL SNOWING
Jan 5, 8:45 PM CSTSNOW 1.8Mclean, IL
Jan 5, 8:50 PM CSTSNOW 4Goodfield, IL
Jan 5, 8:51 PM CSTSNOW 3.3Morton, IL
Jan 5, 9:00 PM CSTSNOW 2Henry, ILSTILL SNOWING, OCCASIONALLY HEAVY
Jan 5, 9:00 PM CSTSNOW 2.5El Paso, IL
Jan 5, 9:10 PM CSTSNOW 2Normal, IL
Jan 5, 9:10 PM CSTSNOW 3Bloomington, ILPUBLIC REPORT ON EAST SIDE OF BLOOMINGTON
Jan 5, 9:15 PM CSTSNOW 42 N Germantown Hills, IL
Jan 5, 9:16 PM CSTSNOW 4.6Peoria, IL
Jan 5, 9:21 PM CSTSNOW 2Henry, IL
Jan 5, 9:28 PM CSTSNOW 3.2Pekin, IL
Jan 5, 9:30 PM CSTSNOW 2Urbana, IL
Jan 5, 9:30 PM CSTSNOW 4Elmore, ILVIA WMBD FACEBOOK PAGE
Jan 5, 9:30 PM CSTSNOW 4Washington, IL
Jan 5, 9:37 PM CSTSNOW 34 S Hanna City, IL
Jan 5, 9:41 PM CSTSNOW 1.7Normal, IL
Jan 5, 9:45 PM CSTSNOW 3.5West Jersey, IL
Jan 5, 9:45 PM CSTSNOW 3.7Spring Bay, ILVIA WMBD FACEBOOK PAGE
Jan 5, 9:45 PM CSTSNOW 5Galesburg, IL
Jan 5, 9:52 PM CSTSNOW 5.51 N Abingdon, IL
Jan 5, 9:58 PM CSTSNOW 4.22 N Bloomington, IL4.6 INCHES ON THE GROUND
Jan 5, 10:00 PM CSTSNOW 3.21 Ene Chillicothe, IL
Jan 5, 10:00 PM CSTSNOW 5Gilson, IL
Jan 5, 10:05 PM CSTSNOW 1.7E Bradford, IL5.5 INCHES OF SNOW ON THE GROUND
Jan 5, 10:06 PM CSTSNOW 2.27 Nw Peoria, IL5.5 INCHES STORM TOTAL
Jan 5, 10:06 PM CSTSNOW 5.57 Nw Peoria, ILSTORM TOTAL. 2.2 INCHES IN LAST 2 HOURS.
Jan 5, 10:15 PM CSTSNOW 3Lexington, IL
Jan 5, 10:30 PM CSTSNOW 4Pekin, ILVIA WMBD FACEBOOK PAGE
Jan 5, 10:30 PM CSTSNOW 4.7Normal, IL
Jan 5, 10:30 PM CSTSNOW 4.8Peoria, ILAT WMBD-TV STUDIO
Jan 5, 10:35 PM CSTSNOW 4Henry, IL
Jan 5, 11:00 PM CSTSNOW 3.5Colfax, IL
Jan 5, 11:00 PM CSTSNOW 4Armington, IL
Jan 5, 11:00 PM CSTSNOW 5Elmwood, IL
Jan 5, 11:00 PM CSTSNOW 5.2Normal, ILNORTHEAST SIDE OF NORMAL
Jan 6, 12:00 AM CSTSNOW 4.53 Ne Bloomington, IL
Jan 6, 12:00 AM CSTSNOW 5.1Peoria, IL
Jan 6, 12:30 AM CSTSNOW 5.32 E Normal, IL
Jan 6, 12:45 AM CSTSNOW 4Thomasboro, ILPUBLIC REPORT VIA WCIA FACEBOOK PAGE
Jan 6, 1:00 AM CSTSNOW 3St. Joseph, ILPUBLIC REPORT VIA WCIA FACEBOOK PAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
123 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WWUS43 KILX 052004
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
204 PM CST MON JAN 5 2015

...SIGNIFICANT SNOWFALLS ANTICIPATED THIS EVENING FOR MUCH OF
CENTRAL ILLINOIS...

ILZ027>031-037-038-045-046-060415-
/O.UPG.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
/O.NEW.KILX.WS.W.0001.150106T0000Z-150106T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN-
VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
204 PM CST MON JAN 5 2015

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN REPLACED
BY THIS WARNING.

* TIMING...SNOW WILL BEGIN MOVING INTO AREAS WEST OF THE ILLINOIS
  RIVER THIS AFTERNOON...AND REMAIN STEADY THROUGH MIDNIGHT BEFORE
  DIMINISHING. THE HEAVIEST SNOWFALL WILL OCCUR DURING THE
  EVENING.

* ACCUMULATIONS...5 TO 7 INCHES ARE LIKELY BEFORE THE SNOW
  DIMINISHES AFTER MIDNIGHT. THE HEAVIEST TOTALS ARE EXPECTED TO
  BE NORTH OF THE I-74 CORRIDOR.

* IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY
  THIS EVENING. TREACHEROUS ROADS WILL BE HAVE ADDITIONAL
  DIFFICULTY BECAUSE OF HOW QUICKLY THE SNOW WILL ACCUMULATE--THE
  PLOWS MAY HAVE A DIFFICULT TIME KEEPING UP WITH THE HEAVY SNOW.
  IN ADDITION...VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE
  HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ILZ036-041>044-053>057-060415-
/O.CON.KILX.WW.Y.0001.150106T0000Z-150106T1200Z/
FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR...
CHARLESTON...MATTOON
204 PM CST MON JAN 5 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST TUESDAY. 

* TIMING...SNOW IS EXPECTED TO MOVE INTO AREAS AROUND HAVANA 
  TOWARD SUNSET...AND QUICKLY SPREAD EASTWARD TO DECATUR AND 
  MATTOON. THE HEAVIEST SNOWFALL IS LIKELY BETWEEN 6 PM AND 
  MIDNIGHT. 

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW ARE LIKELY TO ACCUMULATE 
  BY LATE MONDAY NIGHT. THE HEAVIER TOTALS WILL BE CLOSER TO THE 
  I-74 CORRIDOR. 

* IMPACTS...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY 
  THIS EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES IN THE 
  HEAVIER SNOW BANDS. SOME DRIFTING OF SNOW IS POSSIBLE AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


HJS
3 follow-up statements
228 
WWUS43 KILX 060321
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
921 PM CST MON JAN 5 2015

...SIGNIFICANT SNOWFALLS ANTICIPATED THIS EVENING FOR MUCH OF
CENTRAL ILLINOIS...

ILZ027>031-037-038-045-046-061130-
/O.CON.KILX.WS.W.0001.000000T0000Z-150106T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN-
VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
921 PM CST MON JAN 5 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* TIMING...SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH MIDNIGHT
  BEFORE DIMINISHING. SNOW WILL GRADUALLY TAPER OFF AFTER MIDNIGHT.

* ACCUMULATIONS...5 TO 7 INCHES ARE LIKELY BEFORE THE SNOW 
  DIMINISHES AFTER MIDNIGHT. THE HEAVIEST TOTALS ARE EXPECTED TO 
  BE ALONG AND NORTH OF THE I-74 CORRIDOR. 

* IMPACTS...SLICK AND SNOW COVERED ROADWAYS WILL BE COMMON THIS
  EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES. SOME
  DRIFTING OF SNOW IS POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR
HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR
OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL
MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ036-041>044-053>057-061130-
/O.CON.KILX.WW.Y.0001.000000T0000Z-150106T1200Z/
FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR...
CHARLESTON...MATTOON
921 PM CST MON JAN 5 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING...PERIODS OF MODERATE SNOW WILL CONTINUE FOR MUCH OF THE
  EVENING BEFORE TAPERING OFF AFTER MIDNIGHT.

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW ARE LIKELY TO ACCUMULATE 
  BY AROUND MIDNIGHT. THE HEAVIER TOTALS WILL BE CLOSER TO THE 
  I-74 CORRIDOR. 

* IMPACTS...SLICK AND SNOW COVERED ROADS WILL BE COMMON THIS
  EVENING. VISIBILITY WILL BE BELOW A MILE AT TIMES. SOME
  DRIFTING OF SNOW IS POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


ONTON
429 
WWUS43 KILX 060556
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1156 PM CST MON JAN 5 2015

...SIGNIFICANT SNOWFALLS ANTICIPATED THIS EVENING FOR MUCH OF
CENTRAL ILLINOIS...

ILZ027>031-037-038-045-046-061200-
/O.CON.KILX.WS.W.0001.000000T0000Z-150106T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN-
VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
1156 PM CST MON JAN 5 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* TIMING...LIGHT SNOW ACCUMULATIONS WILL CONTINUE OVERNIGHT.

* ACCUMULATIONS...5 TO 7 INCHES OF STORM TOTAL ACCUMULATION ARE
  LIKELY...WITH ADDITIONAL AMOUNTS OVERNIGHT GENERALLY UNDER ONE
  INCH. THE HEAVIEST TOTALS ARE EXPECTED TO BE ALONG AND NORTH OF
  THE I-74 CORRIDOR.

* IMPACTS...SLICK AND SNOW COVERED ROADWAYS WILL BE COMMON
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR
HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR
OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL
MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ILZ036-041>044-053>057-061200-
/O.CON.KILX.WW.Y.0001.000000T0000Z-150106T1200Z/
FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR...
CHARLESTON...MATTOON
1156 PM CST MON JAN 5 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING...PERIODS OF LIGHT SNOW WILL CONTINUE UNTIL EARLY
  MORNING.

* ACCUMULATIONS...2 TO 5 INCHES OF STORM TOTAL ACCUMULATION ARE
  LIKELY...WITH ADDITIONAL AMOUNTS OVERNIGHT GENERALLY UNDER ONE
  HALF INCH. THE HEAVIER TOTALS WILL BE CLOSER TO THE I- 74
  CORRIDOR.

* IMPACTS...SLICK AND SNOW COVERED ROADS WILL BE COMMON TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


ONTON
422 
WWUS43 KILX 060822
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
222 AM CST TUE JAN 6 2015

ILZ027>031-037-038-045-046-060930-
/O.CAN.KILX.WS.W.0001.000000T0000Z-150106T1200Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-CHAMPAIGN-
VERMILION-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...CHAMPAIGN...URBANA...DANVILLE
222 AM CST TUE JAN 6 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WARNING. 

ACCUMULATING SNOW HAS COME TO AN END ACROSS THE WARNED AREA...SO
THE WARNING HAS BEEN CANCELLED. FLURRIES WILL STILL POSSIBLE FOR
A FEW HOURS...BUT ACCUMULATIONS ARE NOT EXPECTED.

$$

ILZ036-041>044-053>057-060930-
/O.CAN.KILX.WW.Y.0001.000000T0000Z-150106T1200Z/
FULTON-MASON-LOGAN-DE WITT-PIATT-MACON-MOULTRIE-DOUGLAS-COLES-
EDGAR-
INCLUDING THE CITIES OF...HAVANA...LINCOLN...DECATUR...
CHARLESTON...MATTOON
222 AM CST TUE JAN 6 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ACCUMULATING SNOW HAS COME TO AN END ACROSS THE ADVISORY AREA...SO
THE ADVISORY HAS BEEN CANCELLED. 

$$

AUTEN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 11:59 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 5, 11:59 AM CST, 2 hours 5 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
1159 AM CST Mon Jan 5 2015

.UPDATE...
ISSUED AT 1112 AM CST MON JAN 5 2015
Clipper moving into the region later this afternoon/evening moving
in a bit ahead of schedule and starting to show up on radar
mosaic. Updated the afternoon pops and qpf for some snowfall later
before 00z, up to an inch in the far west...but expect the initial
W/E oriented line to lift up and to the NE through the early
evening. Forecast doing well overall, but have made a few updates
to the pops for the early afternoon.

&&

.SHORT TERM...(Today)
ISSUED AT 311 AM CST MON JAN 5 2015

Wind chill advisory will be allowed to continue this morning as
winds remain 10mph to around 15 mph in some places and lows remain
less than 5 degrees in the advisory area. Temps will be slow to warm
during the morning hours.

All models have sped up the onset of snow this afternoon in
northwest parts of the CWA. So last part of the afternoon between
21z and 00z, pops will quickly increase in areas northwest of the IL
river. Since snow will just be starting, only thinking of amounts of
around one half inch before 00z. Had considered starting advisory
sooner due to snow starting sooner, but heavy snow will not start
til after 00z, so will be leaving timing of advisory as is. Temps
will be quite cold today with very little sun to warm things up and
clouds moving in during the afternoon. Northwest winds will become
southerly during the afternoon as the clipper system approaches from
the northwest.

&&

.LONG TERM...(Tonight through Sunday)
ISSUED AT 311 AM CST MON JAN 5 2015

Main focus from the clipper will be this evening, with the strongest
period of isentropic lift. Heaviest snow axis on most of the evening
model runs is setting up just north of the I-74 corridor, where
accumulations of 3-5 inches are likely during the evening. Snow
should quickly diminish from southwest to northeast after midnight,
although another inch will be possible from Bloomington to Paris. A
few areas north of I-74 will likely approach warning criteria,
although small-scale features will make pinning down the exact
locations a challenge. Will keep the advisory going for now and
allow the day shift to make any final adjustments before determining
if a warning is needed. With storm totals of 5 to 6 inches north of
I-74, significant impacts will be observed in any event. Will adjust
the southern extent of the advisory to include another tier of
counties, from around Havana through Decatur to Mattoon. A sharp
southern edge remains indicated by most of the model suite, with
locations south of Springfield and Mattoon likely seeing a dusting
to 1 inch.

Not much change in thoughts on the intense cold that will follow
this clipper. Intense surface high, on the order of 1058 mb, to
build southeast through the Dakotas on Wednesday, before settling
into the Ohio Valley by early Thursday. The strong pressure contrast
will result in northwest winds of 15-25 mph Tuesday night and
Wednesday, with some gusts to over 30 mph. Lobe of -24C air at 850
mb will pivot through the Midwest on Wednesday. Highs on Wednesday
likely to remain below zero across the northern CWA, with lows
Wednesday night 10-15 below zero there. Another round of wind chill
headlines will be needed for late Tuesday night into Thursday
morning, as most of the forecast area sees wind chills 15-25 below
with lower than -25 across the north. Will likely hold off on any
headlines for this until the clipper passes, or at least until the
current wind chill advisory expires later this morning, to avoid
confusion with excessive headlines.

Some model differences noted in the longer range, as the latest
ECMWF brings another lobe of very cold air south across the Midwest
on Friday, with the GFS several degrees warmer at 850 mb. For the
weekend, phasing differences in the northern and southern jet
branches will be the concern, with any snow chances due to weak
disturbances racing between the streams.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 1150 AM CST MON JAN 5 2015

Not much of a shift in the forecast overall. Mid level clouds
moving in just ahead of the Clipper system. Snow moving in this
afternoon and spreading through the evening. Dropping fcst to
IFR/LIFR with the heaviest of the snowfall. VV should be limited
particularly in PIA, BMI and CMI, associated with the heaviest of
the snowfall rates. Snowfall max generally between 00z and 06z,
though moderate snowfall in scattered areas possible between 06z
and 12z, though very small scale and not worth a mention just yet.
Switching the winds to more northwesterly after the system moves
out in the morning and breaking up the cigs mid
morning...starting the trend, though confidence in the timing is
low.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY from 6 PM this evening to 6 AM CST
Tuesday FOR ILZ027>031-036>038-041>046-053>057.

&&

UPDATE...HJS
SHORT TERM...Auten
LONG TERM...Geelhart
AVIATION...HJS
Hazardous weather outlook, Jan 5, 11:16 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1116 AM CST MON JAN 5 2015

ILZ027>031-037-038-061200-
KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
1116 AM CST MON JAN 5 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ALBERTA CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF
ILLINOIS STARTING LATE THIS AFTERNOON AND CONTINUING THROUGH
TONIGHT. THIS SYSTEM WILL BRING 4-6 INCHES OF SNOW TO AREAS ALONG
AND NORTH OF I-74. ROADS WILL QUICKLY BECOME SLICK AND SNOW
COVERED THIS EVENING...SO USE EXTREME CAUTION WHILE DRIVING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO CENTRAL ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF -25 TO -30 ARE EXPECTED
TUESDAY NIGHT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ036-041>046-053>057-061200-
CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-LOGAN-MACON-MASON-
MOULTRIE-PIATT-VERMILION-
1116 AM CST MON JAN 5 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ALBERTA CLIPPER SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF
ILLINOIS STARTING LATE THIS AFTERNOON AND CONTINUING THROUGH
TONIGHT. THIS SYSTEM WILL BRING 3-5 INCHES OF SNOW TO AREAS
ALONG AND NORTH OF A MACOMB TO PARIS LINE. ROADS WILL QUICKLY
BECOME SLICK AND SNOW COVERED THIS EVENING...SO USE EXTREME
CAUTION WHILE DRIVING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO CENTRAL ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF -20 TO -25 ARE EXPECTED
TUESDAY NIGHT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ040-047>052-061>063-061200-
CASS-CHRISTIAN-CLARK-CUMBERLAND-MENARD-MORGAN-SANGAMON-SCHUYLER-
SCOTT-SHELBY-
1116 AM CST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ALBERTA CLIPPER SYSTEM WILL MOVE THROUGH NORTHERN AND CENTRAL
LATE THIS AFTERNOON THROUGH TONIGHT. THIS SYSTEM WILL BRING 1-2
INCHES OF SNOW TO AREAS SOUTH OF A MACOMB TO PARIS LINE. ROADS
CLOUD BECOME SLICK AND SNOW COVERED THIS EVENING...SO USE CAUTION
WHILE DRIVING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO CENTRAL ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF -15 TO -25 ARE EXPECTED
TUESDAY NIGHT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ066>068-071>073-061200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1116 AM CST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ARCTIC AIR WILL MOVE INTO THE AREA AND BRING BITTER COLD
TEMPERATURES TO SOUTHEAST ILLINOIS FOR THE MIDDLE OF THE WEEK.
COMBINED WITH THE WIND...WIND CHILLS OF AROUND -15 ARE EXPECTED
TUESDAY NIGHT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 8:09 PM CSTWinter Weather AdvisoryILXChampaign, Coles, DeWitt, Douglas, Edgar, Fulton and 13 more30 hr

Nearby

Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.